Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2000, 3:25 PM CDT for Adams County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 5, 2000, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 052027 SVRSTL ILC001-052100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 400 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MENDON...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IN THE PATH... QUINCY CAMP POINT CLAYTON GOLDEN LIBERTY THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 4022 9130 4002 9146 3975 9091 4017 9092 JPK/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 5, 1:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE ST LOUIS MO 155 PM CDT WED JUL 5 2000 850 MSTR THIS MRNG WAS POOLD FM THE CNTRL PLNS ACRS IA INTO NRN/CNTRL IL WITH DEWPTS IN THE 15-20C RANGE. ETA FCSTS 16-18C DEWPTS POOLD ACRS NEB/WRN IA THIS EVE WITH A 25-30 KT 850 JET THRU KS. BY MIDN, MODEL FCSTS 70 KT H3 JET TO DROP DWN OVR TOP OF RDG WHICH ENHANCES 850 JET TO 40 KTS ACRS WRN KS. QUEST IS WEATHER ANTHR MCS WILL ROLL DWN ACRS AREA OVRNGT UNDR FVRABLE THICKNESS PTRN. ETA CONTS WITH MID TEEN 850 DEWPTS ACRS ERN MO/SW IL AT MIDN WITH HLF WAY DECENT BNDRY LYR MSTR CNVGC AT THAT TIME. CURRENT FCST REFLCTS THIS WELL AND ONLY MINOR CHANGES NEEDED. COMPICATING THE WHOLE PIX THOU ARE MCS'S ACRS NEB/IA WHICH WILL THROW A MONKEY WRENCH IN THE WHOLE SCENARIO. THESE PAIR OF MCS'S CONT QUITE STRONG FOR THIS TIME OF DAY WITH SATL LOOP SHOWG COLD TOPS PERSISTING ACRS IA WITH MOVMNT TO THE SE. DVLPMNT ON OUTFLOW OF LEAD MCS SUGGSTS SYSTMS WILL MERGE DURG THE AFTN. LOOKS MORE LIKE 130 AM INSTEAD OF SUMTHING YOU WOOD SEE AT 130 PM. SFC DEWPTS ARE POOLED IN THE MID 70S ACRS N MO INTO NE/E CNTRL MO AND SW IL ATTM VCNTY OF FNT OR OUTFLOW. MSAS DATA SHOWG CONDS BECMG INCRGLY UNSTABLE ACRS NE MO WITH SFC MSTR CNVGC INCRG. EXPCT CONVECTION TO CONT STRNG AS IT ROLLS INTO NE MO. FLASH FLOOD VALUES ARE FAIRLY LOW ACRS PTNS OF NE MO/SW IL AND WILL ISSUE FFA FOR TNGT. COORDINATED WITH LINCOLN. MRF, ECMWF, AND UKMO MODELS ARE ALMST IDENTICAL FOR SAT MRNG AT 500 WITH HUGE HI CNTRD OVR MO. HI CONTS TO DOMINATE WX PTRN INTO ERY NXT WEEK WITH ALL 3 MODELS VERY SMLR. THRU THE PD SFC LOW FCST TO RMN NR AND ARND SD WITH ASSCTD CD FNT ACRS THE HI PLNS. MRF DIGS DECENT S/WV INTO THE UPR MIDWEST NXT WED WHICH ESTABLISHES NW FLOW ACRS RGN. THIS SHLD PUSH THE CD FNT THRU THE AREA LTR IN THE WEEK BUT THAT'S A LONG WAY DWN THE ROAD. .STL...FFA FOR TNGT PTN]S OF NE MO/SW IL
In the hours before
Special weather statement, Jul 5, 11:30 AM CDT, 3 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT WED JUL 5 2000 A FRONTAL BOUNDARY REMAINED DRAPED ACROSS NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATE THIS MORNING. THIS FRONT WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS CONTINUED LATE THIS MORNING ACROSS SOUTHERN IOWA AND EASTERN NEBRASKA. THESE STORMS WILL MOVE EAST-SOUTHEASTWARD DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF SOUTHWEST ILLINOIS AND EASTERN AND CENTRAL MISSOURI. THE AREA OF CONCERN IS NORTH OF A LINE FROM COLUMBIA TO ST LOUIS TO LITCHFIELD IN MONTGOMERY COUNTY. STORM SPOTTER GROUPS ARE ADVISED THAT ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON AND TONIGHT. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 40 min |
| Jul 5, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 33 min |
| Jul 5, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 42 min |
| Jul 5, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 29 min |
| Jul 5, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 29 min |
| Jul 5, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.